Alert archive / Kansas / Flash Flood Warnings in 2015
Flash Flood Warning 48, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 5, 2015, 8:41 PM CDT for Bourbon County, Crawford County, Kansas; Barton County, Vernon County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2015, 8:41 PM CDT (01:41 UTC)
- Expired
- Jul 6, 2015, 1:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bourbon County, KS, Crawford County, KS, Barton County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 2320 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
526 WGUS53 KSGF 060141 FFWSGF KSC011-037-MOC011-217-060600- /O.NEW.KSGF.FF.W.0048.150706T0141Z-150706T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 841 PM CDT SUN JUL 5 2015 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN CRAWFORD COUNTY IN SOUTHEAST KANSAS... NORTHWESTERN BARTON COUNTY IN SOUTHWEST MISSOURI... SOUTHERN BOURBON COUNTY IN SOUTHEAST KANSAS... SOUTHWESTERN VERNON COUNTY IN WEST CENTRAL MISSOURI... * UNTIL 100 AM CDT. * AT 833 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED THAT RAINFALL RATES GREATER THAN TWO INCHES PER HOUR ARE OCCURRING ACROSS PORTIONS OF THE WARNED AREA. HEAVY RAINFALL WILL CONTINUE ACROSS PORTIONS OF THE WARNED AREA LATE THIS EVENING HAS THESE STORMS MOVE VERY LITTLE. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. LOCATIONS IN THE WARNING INCLUDE...ARCADIA...ARMA... BRAZILTON...BRONAUGH...BURGESS...CROWEBURG...ENGLEVALE... FARLINGTON...FRANKLIN...GARLAND...GIRARD...GREENBUSH...HANNON... HEPLER...HIATTVILLE...IANTHA...LIBERAL...MULBERRY...OSKALOOSA... PAWNEE STATION...POLK...PRAIRIE STATE PARK...RINGO...VERDELLA AND YALE. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING. THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER CROSSINGS... ROUTE K AT DRY WOOD CREEK EAST OF ARCADIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3777 9499 3776 9439 3748 9437 3749 9501 $$ WISE
2 follow-up statements
494 WGUS73 KSGF 060329 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1029 PM CDT SUN JUL 5 2015 KSC011-037-MOC011-217-060600- /O.CON.KSGF.FF.W.0048.000000T0000Z-150706T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOURBON KS-CRAWFORD KS-BARTON MO-VERNON MO- 1029 PM CDT SUN JUL 5 2015 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR NORTHERN CRAWFORD...NORTHWESTERN BARTON...SOUTHERN BOURBON AND SOUTHWESTERN VERNON COUNTIES... AT 1023 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORMS PRODUCING HEAVY RAINFALL HAD DISSIPATED. RADAR ESTIMATED RAINFALL AMOUNTS OF 2 TO 4 INCHES IN PORTIONS OF THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING LOCALIZED FLASH FLOODING. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING. THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER CROSSINGS... ROUTE K AT DRY WOOD CREEK EAST OF ARCADIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. && LAT...LON 3777 9499 3776 9439 3748 9437 3749 9501 $$ FOSTER
562 WGUS73 KSGF 060440 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1140 PM CDT SUN JUL 5 2015 KSC011-037-MOC011-217-060450- /O.CAN.KSGF.FF.W.0048.000000T0000Z-150706T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOURBON KS-CRAWFORD KS-BARTON MO-VERNON MO- 1140 PM CDT SUN JUL 5 2015 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN CRAWFORD...NORTHWESTERN BARTON...SOUTHERN BOURBON AND SOUTHWESTERN VERNON COUNTIES... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3777 9499 3776 9439 3748 9437 3749 9501 $$ FOSTER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 6:47 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 5, 6:47 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 647 PM CDT Sun Jul 5 2015 .SHORT TERM...(This Evening through Monday) Issued at 307 PM CDT SUN JUL 5 2015 Some weak convection has developed across southwestern Missouri along an area of weak convergence in the lower atmosphere. Additional activity is ongoing across northern Arkansas in the higher terrain. Some of this activity may linger into this evening and should diminish with the loss of daytime heating. The prospects for overnight convection then look low, but are not zero. Weak low-level jet-lets will induce localized areas of isentropic upglide which may be enough for an isolated shower or thunderstorm. More pop-up showers and thunderstorms will then be possible on Monday as a weak short wave trough pushes across the area. The best chance for thunderstorms will exist along and southeast of the I-44 corridor. Highs again on Monday should be in the middle to upper 80s. .LONG TERM...(Monday Night through Sunday) Issued at 307 PM CDT SUN JUL 5 2015 A cold front will then push southeast into portions of extreme southeastern Kansas and west-central Missouri Monday evening. Thunderstorms will erupt late Monday afternoon along this front from northern Missouri down the I-35 corridor into northern Oklahoma. Cold pool conglomeration will be very aggressive as low- level theta-e differentials will be strong. While this line may be outflow dominant and starting to weaken by the time it reaches west- central Missouri later Monday evening, the strong cold pool alone may result in some wind damage potential. In addition to the wind threat along the leading edge of this line, we will have to watch precipitation amounts closely. High moisture content in the atmosphere will support heavy rainfall potential as this weakening line moves into western Missouri and extreme southeastern Kansas Monday night. A good chance for showers and thunderstorms will then persist through Tuesday and Wednesday as that front settles into our region and remains nearly stationary. The prospects for heavy rainfall will persist and a Flash Flood Watch may eventually be needed. The potential for any strong to severe storms will be highly dependent on how much instability can develop. Global models then try to build a summertime upper level ridge of high pressure back to the north and west across the Lower Mississippi Valley late this week. This may promote that front shifting back to the north of the Ozarks...along with the better thunderstorm chances. After cooler temperatures around the midweek period, a warming trend is in store for later in the week given that ridging. && .AVIATION...(For the 00Z TAFS through 00Z Monday Evening) Issued at 638 PM CDT SUN JUL 5 2015 Pilots can expect primarily VFR conditions at area terminals tonight and Monday. Lingering showers may impact terminal vicinities until sunset but the coverage will continue to decrease. Some patchy fog may develop overnight especially at the Branson terminal. South to southwest winds will increase Monday ahead of an approaching front. The chance of thunderstorms will increase Monday night as this system moves into the area. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...Foster
Hazardous weather outlook, Jul 5, 3:45 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 345 PM CDT SUN JUL 5 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-062045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 345 PM CDT SUN JUL 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. LIMITED FOG RISK. DISCUSSION... HEAT INDEX VALUES WILL TOP OUT IN THE MID 90S TO NEAR 100 DEGREES THIS AFTERNOON OVER SOUTHEASTERN KANSAS AND WESTERN MISSOURI. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE INTO EARLY THIS EVENING ALONG THE MISSOURI ARKANSAS BORDER AND OVER THE SOUTHWEST CORNER OF MISSOURI INTO EXTREME SOUTHEAST KANSAS. CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. SOME STORMS MAY ALSO PRODUCE WIND GUSTS OVER 40 MPH. AN ISOLATED THUNDERSTORM WILL THEN BE POSSIBLE OVERNIGHT...MAINLY ACROSS THE EASTERN OZARKS. PATCHY FOG WITH VISIBILITIES DOWN TO A MILE OR LESS WILL BE POSSIBLE LATE TONIGHT OVER SOUTH CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SOUTHERLY WIND GUSTS AROUND 30 MPH ARE EXPECTED ACROSS PORTIONS OF WESTERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS ON MONDAY. THIS INCLUDES STOCKTON AND TRUMAN LAKES. THE CHANCE FOR THUNDERSTORMS AND THE POTENTIAL FOR HEAVY RAINFALL WILL INCREASE MONDAY NIGHT INTO WEDNESDAY. THIS MAY RESULT IN RENEWED FLOODING ACROSS THE AREA. THERE WILL THEN BE AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS TOWARDS THE END OF THE WEEK. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE MONDAY EVENING ACROSS WEST CENTRAL MISSOURI AND EXTREME SOUTHEASTERN KANSAS. THE MAIN POTENTIAL SEVERE WEATHER HAZARD WILL BE DAMAGING WIND GUSTS OVER 60 MPH. HEAT INDEX VALUES WILL EXCEED 95 DEGREES ON MONDAY...AND AGAIN HEADING INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Special weather statement, Jul 5, 6:23 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 623 PM CDT SUN JUL 5 2015 MOZ093-094-102-060000- BARRY MO-NEWTON MO-LAWRENCE MO- 623 PM CDT SUN JUL 5 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NEWTON...NORTHWESTERN BARRY AND SOUTHWESTERN LAWRENCE COUNTIES UNTIL 700 PM CDT... AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEWTONIA...OR 11 MILES EAST OF NEOSHO... MOVING EAST AT 15 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE FAIRVIEW...GRANBY...NEWTONIA...PIERCE CITY...PIONEER...RITCHEY...STARK CITY AND WENTWORTH. LAT...LON 3699 9395 3679 9397 3680 9430 3699 9427 TIME...MOT...LOC 2323Z 262DEG 17KT 3688 9416 WISE
Special weather statement, Jul 5, 6:37 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
637 PM CDT SUN JUL 5 2015
MOZ088-060000-
JASPER MO-
637 PM CDT SUN JUL 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JASPER COUNTY UNTIL
700 PM CDT...
AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF REEDS...OR 9 MILES SOUTHEAST
OF CARTHAGE...MOVING EAST AT 15 MPH. WINDS AROUND 50 MPH ARE EXPECTED
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE LA RUSSELL...REEDS AND SARCOXIE.
INTERSTATE 44 BETWEEN MILE MARKERS 21 AND 32 WILL ALSO BE IMPACTED BY
THIS STORM.
LAT...LON 3705 9406 3706 9429 3717 9426 3719 9406
3717 9405
TIME...MOT...LOC 2337Z 250DEG 13KT 3707 9423
WISELocal storm report, Jul 5, 7:35 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
735 PM CDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM FLASH FLOOD 6 N BATTLEFIELD 37.20N 93.37W
07/05/2015 GREENE MO EMERGENCY MNGR
FARM ROAD 140 AT MILLER ROAD WEST OF SPRINGFIELD WAS
FLOODED
&&
BURCHFIELDLocal storm report, Jul 5, 7:38 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
738 PM CDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM FLASH FLOOD 5 SSE WILLARD 37.23N 93.40W
07/05/2015 GREENE MO EMERGENCY MNGR
WATER OVER THE ROADWAY AT AIRPORT ROAD NORTH OF HIGHWAY
266
&&
BURCHFIELDLocal storm report, Jul 5, 7:40 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
740 PM CDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM FLASH FLOOD 6 SSE WILLARD 37.23N 93.39W
07/05/2015 GREENE MO EMERGENCY MNGR
WATER OVER THE ROADWAY ALONG HIGHWAY EE AT THE WHITE
CHAPEL CEMETARY
&&
BURCHFIELDLocal storm report, Jul 5, 7:43 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
743 PM CDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD 5 WNW SPRINGFIELD 37.21N 93.38W
07/05/2015 GREENE MO 911 CALL CENTER
2 WATER RESCUES OCCURED AT CHESTNUT EXPRESSWAY NEAR
HAZELTINE ROAD UNDERNEATH RAILROAD OVERPASS. WATER WAS UP
TO CAR WINDOWS. ROAD IS IMPASSABLE. EVERYONE WAS RESCUED
SAFELY
&&
BURCHFIELDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:44 PM CDT | Special Weather Statement | SGF | Crawford | 31 min |
| Jul 5, 9:11 PM CDT | Special Weather Statement | SGF | Crawford | 49 min |
| Jul 6, 2:55 AM CDT | Flash Flood Watch | SGF | Bourbon, Cherokee, Crawford | 70 hr |
| Jul 6, 8:51 AM CDT | River Flood Warning | SGF | Bourbon | 64 hr |
| Jul 6, 6:48 PM CDT | Special Weather Statement | SGF | Bourbon | 27 min |
| Jul 6, 8:51 AM CDT | River Flood Warning | SGF | Vernon | 5 days |
| Jul 6, 8:51 AM CDT | River Flood Warning | SGF | Bates, Vernon | 10 days |
Nearby
Flash Flood Warnings in Kansas, 2015Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.